• Shin, Kiyeon (Department of Mathematics Pusan National University) ;
  • Kang, Sujin (Department of Nanomaterials Engineering Pusan National University)
  • Received : 2009.07.13
  • Published : 2012.11.30


In this paper, we consider a doubly nonlinear parabolic partial differential equation $\frac{{\partial}{\beta}(u)}{{\partial}t}-{\Delta}_pu+f(x,t,u)=0$ in ${\Omega}{\times}[0,T]$, with Dirichlet boundary condition and initial data given. We prove the existence of a discrete approximate solution by means of the Rothe discretization in time method under some conditions on ${\beta}$, $f$ and $p$.


  1. R. Adams, Sobolev Spaces, Academic Press, New York, 1975.
  2. V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Noord-hoff Internat. Publ., Leyden, 1976.
  3. A. Bensoussan, L. Boccardo, and F. Murat, On a nonlinear partial differential equation having natural growth terms and unbounded solution, Ann. Inst. H. Poincare Anal. Non Lineaire 5 (1988), no. 4, 347-364.
  4. J. I. Diaz and J. F. Padial, Uniqueness and existence of solutions in the BVt(Q) space to a doubly nonlinear parabolic problem, Differential Integral Equations 40 (1996), no. 2, 527-560.
  5. A. Eden, B. Michaux, and J. M. Rakotoson, Semi-discretized nonlinear evolution equa- tions as discrete dynamical systems and error analysis, Indiana Univ. Math. J. 39 (1990), no. 3, 737-783.
  6. A. Eden, B. Michaux, and J. M. Rakotoson, Doubly nonlinear parabolic type equations as dynamical systems, J. Dynam. Differential Equations 3 (1991), no. 1, 87-131.
  7. M. Efendiev and A. Miranville, New models of Cahn-Hilliard-Gurtin equations, Contin. Mech. Thermodyn. 16 (2004), no. 5, 441-451.
  8. A. El Hachimi and H. El Ouardi, Existence and regularity of a global attractor for doubly nonlinear parabolic equations, Electron. J. Differential Equations 2002 (2002), no. 45, 1-15.
  9. M. Gurtin, Generalized Ginzburg-Landau and Cahn-Hilliard equations based on a microforce balance, Phys. D. 92 (1996), no. 3-4, 178-192.
  10. A. G. Kartasatos and M. E. Parrott, The weak solution of a functional-differential equation in a general Banach space, J. Differential Equations 75 (1988), no. 2, 290-302.
  11. V. Le and K. Schmit, Global Bifurcation in Variational Inequalities, Springer-Verlag, New York, 1997.
  12. N. Merazga and A. Bouziani, On a time-discretization method for a semilinear heat equation with purely integral conditions in a nonclassical function space, Nonlinear Analysis 66 (2007), no. 3, 604-623.
  13. A. Miranville and G. Schimperna, Global solution to a phase transition model based on a microforce balance, J. Evol. Equ. 5 (2005), no. 2, 253-276.
  14. F. Otto, $L^1$-contraction and uniqueness for quasilinear elliptic-parabolic equations, J. Differential Equations 131 (1996), no. 1, 20-38.
  15. A. Rougirel, Convergence to steady state and attractors for doubly nonlinear equations, J. Math. Anal. Appl. 339 (2008), no. 1, 281-294.
  16. J. M. Rakotoson, On some degenerate and nondegenerate quasilinear elliptic systems with nonhomogeneous Dirichlet boundary condition, Nonlinear Analysis 13 (1989), no. 2, 165-183.
  17. M. Schatzman, Stationary solutions and asymptotic behavior of a quasilinear degenerate parabolic equation, Indiana Univ. Math. J. 33 (1984), no. 1, 1-29.
  18. R. E. Showalter, Monotone operators in Banach space and nonlinear partial differential equations, Mathematical Surveys and Monographs 49, AMS, 1997.